EconPapers    
Economics at your fingertips  
 

A Generalized Univariate Newton Method Motivated by Proximal Regularization

Regina S. Burachik (), C. Yalçın Kaya () and Shoham Sabach ()
Additional contact information
Regina S. Burachik: University of South Australia
C. Yalçın Kaya: University of South Australia
Shoham Sabach: The Technion—Israel Institute of Technology

Journal of Optimization Theory and Applications, 2012, vol. 155, issue 3, No 10, 923-940

Abstract: Abstract We devise a new generalized univariate Newton method for solving nonlinear equations, motivated by Bregman distances and proximal regularization of optimization problems. We prove quadratic convergence of the new method, a special instance of which is the classical Newton method. We illustrate the possible benefits of the new method over the classical Newton method by means of test problems involving the Lambert W function, Kullback–Leibler distance, and a polynomial. These test problems provide insight as to which instance of the generalized method could be chosen for a given nonlinear equation. Finally, we derive a closed-form expression for the asymptotic error constant of the generalized method and make further comparisons involving this constant.

Keywords: Newton–Raphson method; Generalized Newton methods; Numerical analysis; Nonlinear equations; Bregman distances; Antiresolvent (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10957-012-0095-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:155:y:2012:i:3:d:10.1007_s10957-012-0095-5

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

DOI: 10.1007/s10957-012-0095-5

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joptap:v:155:y:2012:i:3:d:10.1007_s10957-012-0095-5